MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Tamponade (2226); Hemodynamic instability (4868)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An imaging case report was published on j-stage by the japanese coronary association (doi: 10.7793/jcad.30.24-00011).Catastrophic ellis type iii coronary perforation from a high-pressure scoring balloon post intravascular lithotripsy (ivl) therapy was reported in a case that occurred in japan.Following the use of a 3.0mm ivl, the patient underwent dilation with a 3.0mm scoring balloon catheter at 20 atm without prior imaging, resulting in vascular perforation.The patient also experienced hemodynamic collapse in which the physician promptly established venoarterial extracorporeal membrane oxygenation.A covered stent was successfully deployed.Approximately 400 ml of bloody pericardial fluid was drained by pericardiocentesis, and the cardiac tamponade was resolved.Final angiography demonstrated complete hemostasis of the ruptured vessel, and the patient was discharged after cardiac rehabilitation without any sequelae.The physician does not believe the c2 catheter caused the vascular perforation.There was no ivl device malfunction reported.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation, hemodynamic instability, and cardiac tamponade could not be definitively determined based on the information available.The physician does not believe the c2 catheter caused the vascular perforation.There was no ivl device malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20153120
Report Number3015053858-2024-00101
Device Sequence Number14518821
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)250831(10)04A230802A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot Number04A230802A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCORING BALLOON CATHETER - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient SexFemale